Friday, June 24, 2022
HomeExclusiveDoes Excedrin Migraine Have Acetaminophen

Does Excedrin Migraine Have Acetaminophen

Hormone Levels Fluctuate Greatly Over The Course Of A Womans Lifeas Do The Risk Of Migraines

Ask Dr. Nandi: Two Excedrin products are temporarily discontinued, company says

Of the many discomforts caused by a menstrual cycle, head pain may seem like an unfair addition. Yet this is a surprisingly common occurrence for more than half of women who have migraines.1

Research shows that the risk of migraines could be intricately linked with the rise and fall of hormone levels. Women who are most likely to experience migraines do so in the days directly before and after the first day of their period.1

Physicians often qualify and treat these migraines as menstrual migraines if they occur without aura and around the onset of a womans period during at least two-thirds of the monthly cycles. 2 Menstrual migraines tend to be more severe, last longer, and are more likely to recur over the course of several days compared to non-menstrual-related migraines.3

Can You Take Excedrin With Tylenol

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Excedrin Migraine Caplets Or Geltabs

Active ingredients: Acetaminophen 250 mg + Caffeine 65 mg + Aspirin 250 mg

Inactive Ingredients: benzoic acid, carnauba wax, FD& C blue #1, hydroxypropylcellulose, hypromellose, light mineral oil, microcrystalline cellulose, polysorbate 20, povidone, propylene glycol, simethicone emulsion, sorbitan monolaurate, stearic acid, titanium dioxide

Excedrin migraine Migraine uses:

Excedrin migraine Migraine Directions of Use:

  • Do not use more than directed. If symptoms persist or worsen, ask your doctor
  • Drink a full glass of water with each dose
  • Adults: Take 2 caplets with a glass of water. Do not take more than 2 caplets in 24 hours, unless directed by a doctor.
  • Under 18 years of age: Ask a doctor

Keep out of reach of children.

In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

Other information:

  • store at at room temperature 20°-25°C
  • close cap tightly after use
  • read all product information before using. Keep box for important information

Excedrin-Migraine Warnings

Reyes syndrome

Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reyes syndrome, a rare but serious illness.

Medication overuse headache warning

Also Check: Is There An Excedrin Shortage

How Does Caffeine Work On Migraine Pain

Caffeine affects a brain chemical called adenosine. Adenosine is found naturally in human cells. During a migraine attack, adenosine levels go up. This causes brain blood vessels to widen, reduce electrical activity, and change other body functions. Caffeine can block some of these actions, reducing head pain.1

Many studies have tried to reveal the secrets of how caffeine affects migraine attacks. One small study found caffeine worked better than a placebo and as well as acetaminophen for tension headaches.1

Recommended Reading: Does Bolthouse Farms Mocha Cappuccino Have Caffeine

How Long Does Excedrin Migraine Last And How Often Can I Take It

Excedrin Migraine Acetaminophen, Aspirin (NSAID) and ...

Migraine attacks can last anywhere from 4 to 72 hours, with symptoms and duration varying person to person. In three studies, the combination of acetaminophen, aspirin, and caffeine significantly reduced migraine pain intensity compared to placebo 1 to 6 hours after taking the dose. The combination reduced pain to mild or none for 59.3% of participants at 2 hours and 79% of participants at 6 hours .

As far as frequency, you should not take more than 2 caplets or gel tabs within a 24-hour period. Talk to your provider If your symptoms persist or worsen.

Recommended Reading: How Long Does Sumatriptan Last

Limit The Use Of All Pain Medicines

  • Do not use prescription pain medicine for headaches for more than nine days in a month.
  • Do not use non-prescription pain medicine for more than 14 days in a month.

This report is for you to use when talking with your healthcare provider. It is not a substitute for medical advice and treatment. Use of this report is at your own risk.

02/2013

What Are Excedrinextra Strengthsingredients

The active ingredients in ExcedrinExtra Strength are acetaminophen, aspirin and caffeine. Acetaminophen acts asa pain reliever and fever reducer. Aspirin helps reduce pain, inflammation, and swelling. Caffeine increases the effectiveness and enhances the pain-relieving function of analgesics such as aspirin and acetaminophen.

Recommended Reading: Migraine Side Effect

What Should I Watch For While Using This Medicine

Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

Do not take Tylenol or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

Do not take this medicine close to bedtime. It may prevent you from sleeping.

This medicine may be used to treat migraines. If you take migraine medicines for 10 or more days a month, your migraines may get worse. Keep a diary of headache days and medicine use. Contact your healthcare professional if your migraine attacks occur more frequently.

What Migraine Sufferers Need To Know About Excedrin As Production Is Halted

Can’t find your Excedrin Migraine pills at the pharmacy? Here’s why

Managing your migraines just got a little harder. GlaxoSmithKline is temporarily halting the production and distribution of two popular migraine-relieving products: Excedrin Extra Strength and Excedrin Migraine.

The move to temporarily pull both drugs stems from inconsistencies with the ingredients, which are acetaminophen, aspirin and caffeine.

In a statement provided to Yahoo Lifestyle, GlaxoSmithKline said: Patient safety and product quality are our utmost priorities at GSK. Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs and Excedrin Migraine Caplets and Geltabs. Based on the available data, GSK believes that the product does not pose a safety risk to consumers. However, as a precautionary measure, GSK Consumer Healthcare voluntarily implemented a temporary discontinuation of production and distribution.

The statement continued: This is a short term issue for which we expect production to begin again shortly. In the meantime, other Excedrin products are available along with other pain-relieving drugs, but dosages may differ. Consumers should consult their pharmacist for the most suitable alternative product.

So what should migraine and headache sufferers do in the meantime?

Read more from Yahoo Lifestyle:

Read Also: Is It Normal To Have Bad Headaches During Pregnancy

How Is This Drug Best Taken

Use this drug as ordered by your doctor. Read all information given to you. Follow all instructions closely.

All products:

  • Take with or without food. Take with food if it causes an upset stomach.

Tablets:

  • Take with a full glass of water.

Powder:

  • Place the powder on your tongue and follow with a full glass of water or other liquid. You may also mix the powder with water and drink.

Acetaminophen Dextromethorphan And Pseudoephedrine Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal.This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking acetaminophen, dextromethorphan, and pseudoephedrine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using this medicine and call your doctor at once if you have:

  • chest pain, rapid pulse, fast or uneven heart rate

  • severe dizziness, feeling like you might pass out

  • mood changes, confusion, hallucinations

Common side effects may include:

  • dizziness, weakness

  • dry mouth, nose, or throat

  • feeling nervous, restless, irritable, or anxious or

  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Recommended Reading: Metoprolol Headache

Should I Avoid Foods With Caffeine

If you are sensitive to caffeine or if you struggle with insomnia, its helpful to have some knowledge of which substances to avoid. To be on the safe side, try to steer clear of caffeine within four to six hours of bedtime. Children, older adults , pregnant women , and other vulnerable populations should take extra care when consuming caffeine.

For most people, a few pieces of chocolate or a pain reliever arenât likely to contain enough caffeine to significantly affect sleep quality. That said, following a mindful diet can help you sleep better and may even help you avoid bad dreams.

  • 1.Accessed on February 26, 2021.
  • 2.Accessed on February 26, 2021.
  • 3.Accessed on February 26, 2021.
  • 4.Accessed on February 26, 2021.
  • 5.Accessed on March 1, 2021.
  • 6.Accessed on March 8, 2021.
  • 7.Accessed on February 26, 2021.
  • 8.Accessed on February 26, 2021.
  • 9.Accessed on February 26, 2021.
  • 10.Accessed on February 26, 2021.
  • Read Also: Does Bones Coffee Have Calories

    Kinds Of Hot Tea At Starbucks

    EXCEDRIN Migraine Caplets Migraine Headache Relief ...

    Starbucks has several kinds of hot tea such as black tea, green tea, herbal tea, chai and matcha. All brewed tea is made from individually packaged Teavana tea sachets filled with loose leaf blends. Furthermore, all Starbucks tea contains caffeine except for the herbal blends.

    Black Tea

    As you can see, Starbucks has tea blends to suit all tastes and caffeine levels.

    If youre interested in the exact amount of caffeine for each tea, be sure and check out this Quick Guide to Starbucks Caffeine-free Tea Drinks.

    Also Check: Migraine Headaches Fever

    Caffeine: A Key Ingredient To The Excedrin List

    You may have heard that caffeine can cause or exacerbate headaches, and if so, youre probably wondering why theres caffeine in most Excedrin products.

    Its true that caffeine can be a headache trigger in certain situations, but thats far from the full story.

    Caffeine is referred to as an analgesic adjuvant. This means that it helps to boost the effects of certain pain relievers. In the case of Excedrin, caffeine boosts the pain-relieving effects of aspirin and acetaminophen making these medicines up to 40% more effective.

    Thats why youll find caffeine in almost all Excedrin products. Only Excedrin PM Headache does not contain caffeine, as caffeine consumed too close to bedtime can keep you from getting a good nights sleep.

    What Is Excedrin Migraine

    is an OTC combination medicine used to treat mild to moderate migraine headaches. It contains acetaminophen, aspirin, and caffeine, which work together to treat pain in different ways.

    • is a pain reliever that works in the central nervous system.

    • , a non-steroidal anti-inflammatory medication, works by blocking chemicals that cause pain and inflammation.

    • Caffeine amplifies the pain-relieving effects of acetaminophen and aspirin, increasing their potency by as much as 40%. This means that you can achieve the same result but with lower doses. It also helps narrow the blood vessels that become enlarged during a migraine, restricting blood flow and helping with pain relief.

    Also Check: Migraine And Fever

    How Should I Take Excedrin

    Use Excedrin exactly as directed on the label, or as it has been prescribed by your doctor. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

    Take Excedrin with food or milk if it makes your stomach upset.

    This medication can cause unusual results with certain lab tests for glucose in the urine. Tell any doctor who treats you that you are using Excedrin.

    If you need surgery, tell the surgeon ahead of time that you are using Excedrin. You may need to stop using the medicine for a short time.

    Store Excedrin at room temperature away from moisture and heat.

    What Drugs And Food Should I Avoid While Taking Acetaminophen And Caffeine

    What Does a Migraine Feel Like? – The Excedrin® Migraine Experience

    Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

    Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Recommended Reading: Mr Coffee Cleaning Light

    Read Also: Migraine Be Koool

    Does Excedrin Migraine Work

    Excedrin Migraine is a brand of pain relieving medication that contains three active ingredients acetaminophen, aspirin and caffeine. These drugs combined, work together to help relieve pain. Acetaminophen acts as a pain reliever and fever reducer. Aspirin helps reduce pain, inflammation, and swelling. Caffeine helps increase the effects of aspirin and acetaminophen.

    How fast Excedrin migraine works depends on a number of factors including body mass, age, genetics and metabolic rate. Acetaminophen is rapidly absorbed from the GI tract with peak plasma levels usually occurring at 2 hours and almost always by 4 hours. Acetaminophen for most people, has a half-life in the blood of 1.25 to 3 hours.

    It is reported that the aspirin concentration in blood reaches its peak approximately 20 min after oral administration in healthy volunteers, but the absorption and bioavailability of aspirin in AMI may be quite different. The effects of caffeine the last ingredient can be felt as soon as 15 minutes after it is consumed. The level of caffeine in your blood peaks about one hour later and stays at this level for several hours for most people. Six hours after caffeine is consumed, half of it is still in your body. Evidence suggests that the use of combination analgesics such as Excedrin offers advantages in the treatment of headaches by targeting pain in more than one way.

    What is migraine?

    Signs and symptoms

    Theraflu Nighttime Severe Cold Oral

    Find patient medical information for Theraflu Nighttime Severe Cold oral on WebMD including its uses, Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar If your doctor has prescribed this medication for you, take as directed by your doctor.

    Recommended Reading: Do Coffee Grounds Repel Voles

    You May Like: Cream Of Tartar For Headache

    Children And Teens Younger Than 18 Years

    Talk with your childs doctor before giving your child Excedrin Migraine.

    Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reyes syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And dont give aspirin to a teen if theyre recovering from a viral disease such as chicken pox or the flu.

    Foods That Have Caffeine

    Excedrin® Extra Strength Acetaminophen, Aspirin (NSAID ...

    Caffeine is found in many foods and drinks, but the amount of caffeine per serving can vary greatly. Some common examples include:2

    • Regular coffee : 30 to 164 mg, depending on how it is made
    • 2 to 5 mg
    • Tea : 8 to 110 mg, depending on how it is made and what type of tea it is
    • Chocolate: 9 to 18 mg depending on brand and amount
    • Hot cocoa : 2 to 8 mg
    • Soft drinks : 36 to 57 mg depending on the brand
    • Energy drinks : 47 to 500 mg

    Don’t Miss: Migraine With Facial Numbness

    If Theyre The Same Medication Why Can I Only Take 2 Tablets Of Excedrin Migraine But I Can Take 8 Tablets Of Excedrin Extra Strength

    Combination pain relievers used to treat migraines, like Excedrin Migraine, can cause medication overuse headaches, also known as rebound headaches. If you frequently take a pain reliever for migraines and/or exceed the recommended daily dosage, you can get a medication overuse headache once the pain relief wears off, prompting you to take even more medication. Over time, this can lead to shorter periods of pain relief and recurrent chronic headaches. The dosage recommendation for Excedrin Migraine is to help prevent this from happening.

    What Are Some Alternatives To Excedrin Migraine

    As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief. As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

    Read Also: When Do Pregnancy Headaches Stop

    Does Decaffeinated Coffee Contain Caffeine

    Despite the name, decaffeinated coffee still contains trace amounts of caffeine that may result in side effects if youre sensitive to caffeine. While the exact amount may vary depending on the brand and the strength of the brew, you can expect to find around 5 milligrams of caffeine in an 8-ounce cup of decaf coffee.

    For comparison, an 8-ounce cup of regular coffee contains 95 milligrams , and one ounce of espresso contains 63 milligrams of caffeine. Black tea can also contain 48 milligrams of caffeine per 8 ounces, so if youre looking for a calming drink before bed, you may want to reach for a caffeine-free herbal tea instead.

    RELATED ARTICLES

    Popular Articles